Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 107, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 15, 2008, 5:03 PM CDT for 5 counties in Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2008, 5:03 PM CDT (22:03 UTC)
- Expired
- Jun 15, 2008, 8:37 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Douglas County, MO, Greene County, MO, Webster County, MO, Wright County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 152205
FFWSGF
MOC043-067-077-225-229-160400-
/O.NEW.KSGF.FF.W.0107.080615T2203Z-080616T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 PM CDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN GREENE COUNTY IN SOUTHWEST MISSOURI...
NORTHEASTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
WEBSTER COUNTY IN SOUTHWEST MISSOURI...
WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1100 PM CDT.
* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. WEATHER SERVICE RADAR ESTIMATED RAINFALL AMOUNTS UP
TO AN INCH HAS FALLEN IN THE WESTERN PORTIONS OF THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
MARSHFIELD...MOUNTAIN GROVE...NIXA...OZARK...SPRINGFIELD...
STRAFFORD...DIGGINS...FAIR GROVE...FORDLAND...HARTVILLE...
MANSFIELD...NIANGUA...NORWOOD...ROGERSVILLE AND SEYMOUR.
ADDITIONAL RAINFALL AMOUNTS OF AN INCH TO AN INCH AND A HALF WITH
LOCALIZED HIGHER AMOUNTS ARE POSSIBLE IN THE WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
LAT...LON 3741 9330 3743 9225 3726 9226 3725 9225
3707 9226 3706 9225 3698 9335
$$
CLAYCOMB1 follow-up statement
000
WGUS73 KSGF 160137
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT SUN JUN 15 2008
MOC043-067-077-225-229-160148-
/O.CAN.KSGF.FF.W.0107.000000T0000Z-080616T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE MO-WRIGHT MO-WEBSTER MO-CHRISTIAN MO-DOUGLAS MO-
838 PM CDT SUN JUN 15 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN GREENE...
NORTHEASTERN CHRISTIAN...NORTHWESTERN DOUGLAS...WEBSTER AND WRIGHT
COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3741 9330 3743 9225 3726 9226 3725 9225
3707 9226 3706 9225 3698 9335
TIME...MOT...LOC 0138Z 180DEG 0KT 3721 9256
$$
CLAYCOMBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 4:52 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 15, 4:52 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
452 PM CDT SUN JUN 15 2008
.UPDATE...
OUTFLOW FROM CONVECTION PUSHED THROUGH THE AIRPORT AT KSGF WITH 49
MPH WIND. STORMS FROM THE KSGF AREA AND NORTHEAST MORE SFC BASED
WITH MLCAPES OF 2500-3000 J/KG. IN SHORT...MAIN IMMEDIATE STORM
THREAT IS WILL BE STORMS ALONG THE OUTFLOW . CAPPING WEST OF KSGF
AND KJLN AREA SEEM TO BE HOLDING...BUT HAIL (GOLF BALL) AND WIND AT THE
AIRPORT INDICATES THAT UPDRAFTS AT THE SOUTH-SOUTHWEST EDGE OF THE
CONVECTION IS STOUT. MAKES SENSE WITH THE STRONG INSTABILITY.
DSA
&&
.AVIATION...
FOR THE 18Z TAFS...HAVE ATTEMPTED TO TIME THE ARRIVAL OF STRONG TO
SEVERE STORMS WITH LARGE COMPLEX CURRENTLY AROUND KANSAS
CITY...BUT ALSO NEED TO TAKE INTO ACCOUNT THE VERY UNSTABLE
AIRMASS OVER THE AIRPORTS THIS AFTERNOON. SO HAVE STARTED THE
FORECAST WITH VICINITY THUNDER AND THEN BROUGHT IN TEMPO GROUPS
FOR THE MAIN STORM COMPLEX. THEREAFTER WILL CARRY SOME
PREDOMINANT SHOWERS AND VICINITY THUNDER WITH PRECIPITATION
EXTENDING WELL BEHIND THE LEADING EDGE.
WINDS ARE EXPECTED TO BE PRETTY CHAOTIC WITHIN PRECIPITATION AREA
BUT EXPECTED MAINLY A SOUTHEAST FLOW UNTIL MAIN FRONT PUSHES IN
EARLY MONDAY MORNING.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR MOZ055>058-066>071-
077>083-088>095-101>104.
KS...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jun 15, 4:05 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 405 PM CDT SUN JUN 15 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 405 PM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OVER 70 MPH...HAIL TO THE SIZE OF GOLF BALLS...AND LOCALLY HEAVY RAINFALL LEADING TO FLASH FLOODING. AREAS AFFECTED AND TIMING: LOCATIONS ALONG AND NORTH OF INTERSTATE 44 FROM 3 PM TO 9 PM...AND SOUTH OF INTERSTATE 44 FROM 5 PM TO MIDNIGHT. DISCUSSION: A LARGE COMPLEX OF SEVERE STORMS OVER CENTRAL AND SOUTHWEST MISSOURI THIS AFTERNOON WILL CONTINUE TO SPREAD SOUTHWARD ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS DURING THE AFTERNOON AND EVENING. VERY STRONG INSTABILITY AHEAD OF THE STORM COMPLEX WILL ALLOW STORMS TO MAINTAIN THEIR STRENGTH OR INTENSIFY AS THE MOVE ACROSS THE INTERSTATE 44 CORRIDOR. THE GREATEST THREAT WITH THESE STORMS WILL BE WIND GUSTS OVER 70 MPH. WIND SPEEDS THIS HIGH OR HIGHER HAVE ALREADY BEEN REPORTED OVER CENTRAL AND NORTHERN MISSOURI TODAY. IN ADDITION TO THE STRONG WIND GUSTS...HAIL TO THE SIZE OF GOLF BALLS AND TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. THE HEAVY RAINFALL WILL LIKELY LEAD TO FLASH FLOODING...ESPECIALLY IN LOW LYING AREAS THAT REMAIN SATURATED FROM HEAVY RAINFALL RECEIVED ON FRIDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW THUNDERSTORMS MAY LINGER INTO MONDAY MORNING OVER SOUTHERN MISSOURI. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Jun 15, 4:57 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
457 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG 5 SE SPRINGFIELD 37.15N 93.22W
06/15/2008 GREENE MO NWS EMPLOYEE
TREE LIMBS DOWN BETWEEN SPRINGFIELD AND ROGERSVILLE
&&
SRUNNELSLocal storm report, Jun 15, 4:58 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM NON-TSTM WND DMG 4 E MARSHFIELD 37.34N 92.83W
06/15/2008 WEBSTER MO AMATEUR RADIO
4 INCH LIMBS DOWN
&&
SRUNNELSLocal storm report, Jun 15, 5:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG OZARK 37.02N 93.21W
06/15/2008 CHRISTIAN MO BROADCAST MEDIA
THUNDERSTORM WINDS BELIEVED TO HAVE KNOCKED OUT POWER TO
A PORTION OF OZARK.
&&
SRUNNELSLocal storm report, Jun 15, 5:01 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
501 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG WARSAW 38.24N 93.38W
06/15/2008 BENTON MO EMERGENCY MNGR
*** 1 INJ *** ONE PERSON INJURED WHEN A TREE FELL ON A
HOUSE.
&&
MTERRYLocal storm report, Jun 15, 5:02 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
502 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM FLASH FLOOD BUFFALO 37.64N 93.09W
06/15/2008 DALLAS MO LAW ENFORCEMENT
WIDESPREAD FLASH FLOODING THROUGHOUT BUFFALO COUNTY.
&&
BARJENBRUCHLocal storm report, Jun 15, 5:03 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 S SPRINGFIELD 37.17N 93.29W
06/15/2008 E1.00 INCH GREENE MO PUBLIC
QUARTER SIZE HAIL AT BATTLEFIELD AND GOLDEN
&&
BARJENBRUCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:56 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 23 more | 34 hr |
| Jun 15, 10:00 AM CDT | Areal Flood Warning | SGF | Barton, Jasper, Lawrence | 10 hr |
| Jun 15, 1:25 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 65 min |
| Jun 15, 1:53 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 67 min |
| Jun 15, 2:17 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 58 min |
| Jun 15, 2:24 PM CDT | Flash Flood Warning | SGF | Benton | 5 hr |
| Jun 15, 2:43 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 62 min |
| Jun 15, 2:53 PM CDT | Severe Thunderstorm Warning | SGF | Hickory, St. Clair | 59 min |
| Jun 15, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 41 min |
| Jun 15, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 48 min |
| Jun 15, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 56 min |
| Jun 15, 3:11 PM CDT | Tornado Warning | SGF | Hickory, St. Clair | 42 min |
| Jun 15, 3:12 PM CDT | Tornado Warning | SGF | Camden, Morgan | 32 min |
| Jun 15, 3:16 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory | 59 min |
| Jun 15, 3:36 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 44 min |
| Jun 15, 3:46 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 33 min |
| Jun 15, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Polk | 58 min |
| Jun 15, 3:55 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 23 min |
| Jun 15, 4:08 PM CDT | Flash Flood Warning | SGF | Camden, Dallas, Hickory | 4 hr |
| Jun 15, 4:16 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Laclede, Polk, Webster, Wright | 59 min |
| Jun 15, 4:37 PM CDT | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Miller, Polk, Webster and 1 more | 6 hr |
| Jun 15, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone | 58 min |
| Jun 15, 4:57 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster, Wright | 78 min |
| Jun 15, 4:59 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas, Wright | 48 min |
| Jun 15, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 41 min |
| Jun 15, 5:39 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 35 min |
| Jun 15, 5:40 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 33 min |
| Jun 15, 6:14 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 61 min |
| Jun 15, 6:33 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 57 min |
| Jun 15, 6:38 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 20 min |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.